Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 45, NWS Key West, FL

November 2, 2017

NWS Key West, FL issued this small craft advisory at Nov 2, 2017, 4:18 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2017, 4:18 PM EDT (20:18 UTC)
Expired
Nov 3, 2017, 10:14 AM EDT
In force
18 hr
Issued by
NWS Key West, FL

The text

As transmitted.

563 
WHUS72 KKEY 022018
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
418 PM EDT THU NOV 2 2017

GMZ052>055-072>075-030430-
/O.NEW.KKEY.SC.Y.0045.171102T2018Z-171103T2200Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
418 PM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY. 

* WINDS...WINDS WILL BE INCREASING TO AROUND 20 KNOTS.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE POSSIBLE IN THE STRAITS
  OF FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
164 
WHUS72 KKEY 030236
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1036 PM EDT THU NOV 2 2017

GMZ052>055-072>075-031045-
/O.CON.KKEY.SC.Y.0045.000000T0000Z-171103T2200Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1036 PM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* WINDS...WINDS WILL BE INCREASING TO AROUND 20 KNOTS.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE POSSIBLE IN THE 
  STRAITS OF FLORIDA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
052 
WHUS72 KKEY 030831
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
431 AM EDT FRI NOV 3 2017

GMZ052>055-072>075-031500-
/O.CON.KKEY.SC.Y.0045.000000T0000Z-171103T2200Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
431 AM EDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY...

* WINDS...NORTHEAST WINDS AROUND 20 KNOTS.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE POSSIBLE IN THE 
  STRAITS OF FLORIDA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
581 
WHUS72 KKEY 031414
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1014 AM EDT FRI NOV 3 2017

GMZ052>055-072>075-031515-
/O.CAN.KKEY.SC.Y.0045.000000T0000Z-171103T2200Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1014 AM EDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL 
CRAFT ADVISORY IN THE STRAITS OF FLORIDA. 

SMALL CRAFT SHOULD EXERCISE CAUTION ON THE AFFECTED WATERS DUE TO
NORTHEAST TO EAST WINDS 15 TO 20 KNOTS AND RESIDUAL SEAS AS HIGH 
AS 6 FEET.

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 2:37 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Nov 2, 2:37 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Key West FL
237 PM EDT Thu Nov 2 2017

.DISCUSSION...
For the most part, echoes on KBYX Doppler radar have favored the
Straits of Florida south of the Middle and Lower Keys thus far
today. Additional weak echoes waned in the nearshore waters
surrounding the Upper Keys over the past few hours. Under partly
cloudy skies with a moderate northeast breeze, temperatures along
the island chain are in the lower 80s.

Aside from a low amplitude mid to upper level trough which slides
down the east coast of Florida late this weekend with little
fanfare, the local area will remain influenced by a relatively
deep ridge through that depth. The latest large scale models
continue to indicate no surprises, with the local area remaining
mostly on the southern periphery of a large area of high surface
pressure stretched across the southeastern states and into the
eastern Gulf. Temperatures will gain just a few degrees over the
next day or so, then remain in the mid 70s through the overnight
periods and lower 80s during the day through the duration of the
forecast week. See no reason to go any higher than a 10 percent
chance of measurable precipitation for any forecast period all the
way through next Thursday. Any passing shower should be brief.

&&

.MARINE...
Expect northeast breezes to freshen over the Straits of Florida
through late this evening and into Friday morning. As such, went
ahead with a small craft advisory headline for those offshore
Atlantic waters, which has at least a probability of being
maintained through early Saturday morning. Otherwise, expect
moderate to occasionally fresh northeast breezes through this
forecast.

&&

.AVIATION...
VFR and moderate northeast breezes will prevail at the EYW and MTH
terminals through the evening. Rain chances remain slight for either
terminal.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  73  81  74  82 / 10 10 10 10
Marathon  73  81  74  82 / 10 10 10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...04
Aviation/Nowcasts....CLR
Data Collection......DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 2, 4:49 AM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
449 AM EDT Thu Nov 2 2017

FLZ076>078-GMZ031>035-042>044-052>055-072>075-031000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
449 AM EDT Thu Nov 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A Small Craft Advisory may be required for the Straits of Florida
tonight, as northeast to east breezes possibly freshen to near 20
knots and seas build up to 7 feet in the Gulf Stream.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A Small Craft Advisory may be required for the Straits of Florida
Friday and Friday night, as northeast to east breezes possibly
freshen to near 20 knots and seas build up to 7 feet in the Gulf
Stream.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Kasper

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.